MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBCR081001A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Fistula (1862)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records indicated the device met pre-release specifications.The investigation is ongoing.
 
Event or Problem Description
The following was reported to gore: the doctor, using percutaneous access during an av case, advanced the gore® viabahn® endoprosthesis through the wall of a vascular graft without a sheath.The device was advanced to the target area and deployed as expected.When the catheter was withdrawn from the patient it was observed that approximately 10cm of the distal end of the catheter was missing.Under fluoroscopy the doctor observed the end still on the wire inside the patient and was able to snag the broken piece from the patient.The gore® viabahn® endoprosthesis was reported by the doctor to be functioning as intended at the conclusion of the procedure.There was no injury to the patient.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: examination of the returned device revealed the following: the deployment knob, deployment line and delivery catheter were returned; there was approximately 97 cm of deployment line between the deployment knob and hub; the dual lumen appeared broken where the transition bonds to the dual lumen about 67 cm away from the hub; the end of the dual lumen and transition where bonding normally occurs appeared to be malformed and curved; there appeared to be a lack of sufficient bonding between the dual lumen, transition, and distal shaft, upon which the endoprosthesis was mounted; the braid pattern of the distal shaft was visible inside of the dual lumen and transition, however, the pebax on the distal shaft did not appear to be melted; the transition was missing material inside of the transition which separates the guidewire and deployment line lumen; the transition was returned attached to the distal shaft, however, the transition was able to move on the distal shaft; there was a kink in the distal shaft 1.5 and 2 cm away from the proximal end of the distal shaft; there was approximately 12 cm of distal shaft attached to the distal tip.Based on the device examination performed, manufacturing anomalies were identified that potentially could have contributed to the event.All information has been placed on file for use in tracking and trending.Corrected data: conclusion code 1.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: evaluation codes: results code 2.Conclusion code 1.All information has been placed on file for use in tracking and trending.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8290727
Report Number2017233-2019-00053
Device Sequence Number14062143
Product Code PFV
UDI-Device Identifier00733132623525
UDI-Public00733132623525
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Catalogue NumberVBCR081001A
Device Lot Number19993514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/07/2019
03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR